MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. MINI-SPIKE®; SET, I.V. FLUID TRANSFER
Catalog Number 412000
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
Per medwatch number (b)(4).Event description: in-patient was brought to mri for an abdominal mri with contrast.Mri power injector was filled and primed.Patency of antecubital peripheral intravenous line was confirmed with saline injection and the peripheral iv line was connected to the automated contrast-injector.After mr imaging was performed, the technologist noticed that there was no sign of contrast-administration on obtained images.The patient was evaluated and was not symptomatic, and no infiltration of contrast was identified in the soft tissues.When the contrast-injector syringe was evaluated, air was noted in the syringe that should have contained contrast material.It was therefore assumed that an injection of 10cc of air into the peripheral intravenous line had occurred.At approximately 0815, the attending neuroradiologist, was notified.The patient was removed from the mri room, evaluated and placed in a left-side down decubitus and in trendelenburg (head-down) position.While in the mri department for the next 45 minutes, blood pressure, heart rate and pulse oximetry were monitored and remained stable.The patient was asymptomatic.The attending meuroradiologist notified the patient's in-hospital physician of record, who also evaluated the patient in the mri department.After a brief discussion, including telephone consultations with the on-call cardiac anesthesiologist, it was decided to transfer the patient for further observation to the post-procedure observation unit of the department of diagnostic imaging at approximately 0900.

Brand Name
MINI-SPIKE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9244992
Report Number2523676-2019-00188
Device Sequence Number19482977
Product Code LHI
UDI-Device Identifier04022495769619
UDI-Public04022495769619
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K925401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Catalogue Number412000
Device Lot Number0061656792
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR